MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLA280300
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified that the lot met all pre-release specifications.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to improper endoprosthesis component placement and renal artery occlusion.Per ifu, key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation.
 
Event or Problem Description
On (b)(6) 2018, the patient was implanted with a system of gore® excluder® aaa endoprostheses as part of an endovascular aortic repair.After the endoprostheses had been implanted, a final procedural angiograph reportedly revealed a slight type i endoleak at the proximal end of a 26mm trunk-ipsilateral leg component.A 28.5mm x 3.3cm aortic extender component (pla280300/(b)(4)) was then implanted proximally to treat the endoleak.According to the report, the infrarenal aortic neck was angulated (measurement unknown), and the aortic extender component had partially and unintentionally covered the left renal artery.The physician placed a renal stent to preserve blood flow to the left renal artery, and the procedure was concluded without any further reported complications.The patient tolerated the procedure.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8169820
Report Number3013164176-2018-00122
Device Sequence Number1460074
Product Code MIH
UDI-Device Identifier00733132618781
UDI-Public00733132618781
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Catalogue NumberPLA280300
Device Lot Number18128400
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR